Hail, Russell
- When
- April 12, 8:59 PM CST
- Where
- Russell County, Phenix City
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.467, -85.000
Dime to penny size hail was reported in the southwest part of Phenix City.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 12, 1:46 PM CST, 7 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 246 PM CDT MON APR 12 2004 .SYNOPSIS...UPPER LOW CENTERED ACROSS NORTHERN TEXAS AND OKLAHOMA WILL CONTINUE TO SHIFT EASTWARD THE NEXT COUPLE OF DAYS... PROVIDING FOR UNSETTLED WEATHER TONIGHT AND TUESDAY. DRY PATTERN SETS IN FOR WED THROUGH WEEKEND. && .SHORT TERM...(TONIGHT - WED) WATCHING RADARS THIS AFTERNOON FOR SHOWERS AND THUNDERSTORMS AS THE ATMOSPHERE CONTINUES TO DESTABILIZE AND REACT TO UPPER LEVEL IMPULSES APPROACHING THE AREA...MAINLY ACROSS THE EASTERN HALF OF CWA. CURRENT SEVERE THUNDERSTORM WATCH IS VALID UNTIL 00Z. SEVERAL IMPULSES ALONG WITH STALLED FRONTAL BOUNDARY WILL PROVIDING FOR ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE OVERNIGHT HOURS. WILL WAIT UNTIL RELEASE TIME TO DECIDE ON POPS FOR TONIGHT...SHOULD BE CATEGORICAL MOST AREAS. UPPER LOW ACROSS NORTHERN ALABAMA ON TUESDAY SO DONT LOOK FOR MUCH SUNSHINE. STILL DEBATING ON TUE POPS BUT BEST CHANCES APPEAR TO BE ACROSS NORTHERN HALF. WITH GOOD NORTHERLY FLOW AND THICK CLOUD COVER...TEMPS WILL BE WAY BELOW AVERAGE FOR THIS TIME OF YEAR. TEMPS TUE NIGHT SHOULD FALL INTO THE MID 30S. CURRENT GUIDANCE SUGGEST WINDS WILL STAY UP OVERNIGHT AND THIS SHOULD HELP KEEP MOST AREAS ABOVE FREEZING. SLOW WARM UP BEGINS WED BUT STILL WELL BELOW AVERAGE. && .LONG TERM...(WED NIGHT - MON) ANOTHER COLD MORNING ON THURSDAY WITH TEMPS BACK IN THE 30S. 500 RIDGING STARTS TO BUILD IN BY THURSDAY AND LASTS THROUGH MOST OF THE WEEKEND. SLIGHT CHANCE OF SHOWERS ON MONDAY. && .PRELIMINARY NUMBERS... BIRMINGHAM 49 50 35 62 38 / ?? ?? 10 00 MONTGOMERY 53 57 36 64 39 / ?? ?? 00 00 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 PM CDT MON APR 12 2004 ALZ011>015-017>050-122015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1251 PM CDT MON APR 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EAST-CENTRAL AND SOUTHEAST SECTIONS...GENERALY ALONG AND EAST OF A GADSDEN TO MONTGOMERY LINE. DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE...A JET STREAK ADVANCING NORTHWARD OUT OF THE GULF...AND A DEVELOPING LOW PRESSURE SYSTEM OVER WEST CENTRAL ALABAMA WILL CREATE AN ENVIRONMENT WITH THE POTENTIAL OF SEVERE STORMS. THE MAIN THREAT FROM ANY STORMS THAT DO DEVELOP WILL BE LARGE HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THIS AFTERNOON AND EARLY TONIGHT...GENERALLY ALONG AND EAST OF A GADSDEN TO MONTGOMERY LINE.
ALZ042-130130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 736 PM CDT MON APR 12 2004 ALZ042-130130- LOWNDES- 736 PM CDT MON APR 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 830 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 15 MILES SOUTHWEST OF BRAGGS...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRAGGS AND MOSSES THROUGH 830 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LAT...LON 3190 8704 3177 8689 3202 8656 3218 8675
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 743 PM CDT MON APR 12 2004 ALZ043-130130- ELMORE- 743 PM CDT MON APR 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 830 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 9 MILES SOUTHWEST OF BLUE RIDGE...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BLUE RIDGE AND WETUMPKA THROUGH 830 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LAT...LON 3250 8634 3246 8618 3257 8603 3269 8617
ALZ029-037-038-13050-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT MON APR 12 2004
ALZ029-037-038-130200-
CHAMBERS-RANDOLPH-TALLAPOOSA-
821 PM CDT MON APR 12 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA...CHAMBERS AND
RANDOLPH COUNTIES UNTIL 900 PM CDT...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER JACKSONS GAP...MOVING NORTHEAST AROUND 40 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR JACKSONS GAP...
ALEXANDER CITY...GOLDVILLE...DAVISTON...WADLEY...WEDOWEE AND CORINTH
THROUGH 845 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
LAT...LON 3293 8595 3308 8585 3312 8565 3338 8565
3349 8559 3325 8531 3315 8536 3284 8577SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 837 PM CDT MON APR 12 2004 ALZ043-044-130230- ELMORE-MONTGOMERY- 837 PM CDT MON APR 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY AND ELMORE COUNTIES UNTIL 930 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 12 MILES SOUTHWEST OF MONTGOMERY...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MONTGOMERY...COOSADA AND WETUMPKA THROUGH 930 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LAT...LON 3253 8636 3227 8637 3252 8604 3268 8623
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
931 PM CDT MON APR 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 3 E CLIO 31.71N 85.57W
04/12/2004 1.00 IN BARBOUR AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED JUST EAST OF CLIO.
0929 PM HAIL 4 S CLAYTON 31.82N 85.42W
04/12/2004 1.00 IN BARBOUR AL STATE POLICE
STATE TROOPERS HAVE REPORTED QUARTER SIZE IN SEVERAL
LOCATIONS ALONG THE STORMS PATH IN SOUTHERN BARBOUR
COUNTY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
955 PM CDT MON APR 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 15 E HURTSBORO 32.21N 85.17W
04/12/2004 0.75 IN RUSSELL AL EMA
PENNY SIZE HAIL WAS REPORTED BY EMA BETWEEN SEALE AND
PITTSVIEW.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime to penny size hail was reported in the southwest part of Phenix City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390958.